Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 124, NWS North Platte, NE

June 25, 2015Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2015, 1:42 PM MDT for Garden County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2015, 1:42 PM MDT (19:42 UTC)
Expired
Jun 25, 2015, 2:30 PM MDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
2.75 in
Wind
60.0 mph

County Garden County, NE

The radar

The North Platte radar (KLNX), 155 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-558 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WUUS53 KLBF 251942
SVRLBF
NEC069-252030-
/O.NEW.KLBF.SV.W.0124.150625T1942Z-150625T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
142 PM MDT THU JUN 25 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 230 PM MDT

* AT 141 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTIOCH...
  AND MOVING SOUTHEAST AT 40 MPH.

  THIS IS A VERY DANGEROUS STORM.

  HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
           EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
           SIDING AND VEHICLES.

* LOCATIONS IMPACTED INCLUDE...
  CRESCENT LAKE NWR...MILES LAKE...HERMAN LAKE...TRALNOR LAKE...WILD
  HORSE FLATS...MUMPER...JERRY LAKE...KINCAID LAKE...BRITTON LAKE AND
  DEER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4200 10269 4201 10207 4187 10207 4159 10249
      4181 10269
TIME...MOT...LOC 1942Z 315DEG 34KT 4205 10265

HAIL...2.75IN
WIND...60MPH

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 11:54 AM MDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 25, 11:54 AM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1254 PM CDT THU JUN 25 2015

.SYNOPSIS...
ISSUED AT 400 AM CDT THU JUN 25 2015

AT 08Z...A STATIONARY FRONT EXTENDED ACROSS EXTREME SERN NEBR
THROUGH NWRN KS INTO NERN CO AND SRN WYOMING. A DISTURBANCE WAS
MOVING THROUGH ECTRL WY AND SWRN SD WITH A ASSOCIATED AREA OF
THUNDERSTORMS PRIMARILY BETWEEN GILLETTE AND CASPER ON THE WEST
SIDE THROUGH PINE RIDGE SD ON THE EAST. ANOTHER AREA OF SHOWERS
AND THUNDERSTORMS WAS MOVING INTO SCTRL MT. TEMPERATURES IN WRN
NEBR RANGE FROM 63 TO 66 DEGREES.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 400 AM CDT THU JUN 25 2015

TODAY...AN UPPER LEVEL DISTURBANCE CURRENTLY EXITING IDAHO INTO
WRN MT WILL TRACK SOUTHEAST AND BRING INCREASED COVERAGE OF
THUNDERSTORMS INTO SERN MT/NERN WY AND WRN SD BY 18Z. PRIOR TO
THIS...EXISTING MOISTURE FLUX CONVERGENCE AT H85 ACROSS NWRN
NEBR/SWRN SD AND NERN WY WILL KEEP CURRENT CONVECTIVE ACTIVITY
GOING THOUGH THIS MORNING. AS THE MAIN DISTURBANCE MOVES THROUGH
CNTRL SD INTO WRN NEBR THIS AFTERNOON...POPS WILL INCREASE AND
EXPAND SOUTHEAST ACROSS WRN NEBR. WITH LITTLE CHANGE TO THE
POSITION OF THE STATIONARY FRONT SINCE WEDNESDAY...MOISTURE WILL
CONTINUE TO INCREASE TODAY ACROSS WRN NEBR. CORRESPONDING PWAT
VALUES TO INCREASE TO 125 TO 150 PERCENT OF NORMAL BY 00Z. 0-3KM
BULK SHEAR WILL INCREASE TO 25 TO 40 KTS THIS AFTN AS 0-6KM
MUCAPES RANGE FROM 1000-2000 J/KG. THIS WILL BE SUPPORTIVE OF
STRONG TO POSSIBLY A FEW SEVERE STORMS MAINLY NW OF VALENTINE
THROUGH OSHKOSH. HIGHS FCST TO REACH THE UPPER 70S TO LOWER 80S.

TONIGHT...THUNDERSTORMS ACROSS NWRN NEBR ARE FORECAST TO CONGEAL
INTO ONE OR TWO MCSS AS THE UPPER TROUGH AND DISTURBANCE DROP
SOUTHEAST. MODELS SUCH AS THE 00Z GFS...ECMWF AND 03Z SREF
INDICATE POTENTIAL FOR HEAVY RAINFALL. LIKELY POPS WEST OF HWY
183 THIS EVENING...THEN POPS DECREASE FROM NW TO SOUTHEAST AFTER
MIDNIGHT. STRONG TO A FEW SEVERE STORMS EXPECTED THIS EVENING
GENERALLY WEST OF ANW THROUGH BBW. LOWS TO RANGE FROM 56 TO 62.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 400 AM CDT THU JUN 25 2015

FRIDAY THE RIDGE BUILDS ACROSS THE WESTERN CONUS WITH ZONAL FLOW
BECOMING NORTHWEST FLOW. FRIDAY A DISTURBANCE WILL BE DEPARTING
THE AREA WITH A CHANCE FOR STORMS LINGERING THROUGH THE
DAY...ENDING FROM NW TO SE. BY FRIDAY NIGHT THE RIDGE WILL EXPAND
FAR ENOUGH EAST THAT THE STORM TRACK GETS PUSHED FURTHER TO THE
EAST. THUS A DRY AND SEASONAL TO SEASONALLY WARM TEMPS EXPECTED.
HIGHS IN THE MID 80S TO LOWER 90S WITH LOWS IN THE MID 50S TO
LOWER 60S.

AFTER SEVERAL DRY DAYS A LOW PRESSURE SYSTEM WILL RIDE THE RIDGE
WITH A COOL FRONT TO TRACK ACROSS THE AREA. THIS WILL BRING A
CHANCE OF STORMS BACK TO THE AREA TUESDAY INTO TUESDAY NIGHT.
TEMPS ALSO COOL OFF A FEW DEGREES...BACK INTO THE 80S BEHIND THE
FRONT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1246 PM CDT THU JUN 25 2015

SCATTERED THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND
INTENSIFY THIS AFTERNOON AS THEY MOVE SOUTHEAST FROM THE
PANHANDLE AND SPREAD INTO WESTERN AND EVENTUALLY CENTRAL NEBRASKA.
STRONG WIND GUSTS AND HAIL MAY ACCOMPANY THE STRONGER STORMS.
OTHERWISE EXPECT AREAS OF STRATUS AND MVFR CONDITIONS TO DEVELOP
LATE THIS EVENING AND PERSIST INTO THURSDAY MORNING AS ABUNDANT
LOW LEVEL MOISTURE IS IN PLACE ACROSS THE REGION.

&&

.HYDROLOGY...
ISSUED AT 400 AM CDT THU JUN 25 2015

CURRENT FLOOD WARNINGS FOR PORTIONS OF THE PLATTE AND NORTH
PLATTE RIVER SYSTEMS REMAIN IN PLACE. RIVER LEVELS CONTINUE TO
SLOWLY FALL ALONG THE SOUTH PLATTE AND PLATTE RIVER SYSTEMS.
ROSCOE AND NORTH PLATTE WILL CONTINUE TO REMAIN BETWEEN FLOOD
STAGE AND ACTION STAGE THROUGH AT LEAST EARLY NEXT WEEK WITH
CURRENT FLOOD ADVISORIES TO CONTINUE. RIVER LEVELS ALONG THE
NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY ARE ELEVATED ABOVE
ACTION STAGE AT LISCO WHILE REMAINING ABOVE MINOR FLOOD STAGE AT
LEWELLEN THROUGH EARLY NEXT WEEK.

ALTHOUGH THERE MAY BE AREAS OF APPRECIABLE RAINFALL THROUGH
TONIGHT...AMOUNTS ARE NOT EXPECTED TO CAUSE RIVERS TO RISE. FOR
FRIDAY INTO NEXT WEEK MAINLY DRY CONDITIONS SHOULD PREVAIL AND
RIVER LEVELS SHOULD CONTINUE TO SLOWLY FALL.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...ROBERG
SHORT TERM...ROBERG
LONG TERM...MASEK
AVIATION...TAYLOR
HYDROLOGY...ROBERG
Hazardous weather outlook, Jun 25, 9:43 AM MDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1043 AM CDT THU JUN 25 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-261545-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1043 AM CDT THU JUN 25 2015 /943 AM MDT THU JUN 25 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT...MAINLY WEST OF A LINE FROM RUSHVILLE TO NORTH PLATTE
TO CURTIS. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS ACROSS
MUCH OF THE REST OF WESTERN AND NORTH CENTRAL NEBRASKA.

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST
ACROSS THE AREA TODAY AND TONIGHT. WITH PLENTY OF MOISTURE AND AN
UNSTABLE ATMOSPHERE IN PLACE...THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND MOVE SOUTHEAST FROM THE PANHANDLE INTO THE SANDHILLS
AND PORTIONS OF SOUTHWEST NEBRASKA. THE THUNDERSTORMS ARE EXPECTED
TO CONGEAL INTO ONE OR TWO CONVECTIVE SYSTEMS BY LATE
EVENING...MOVING SOUTHEAST ACROSS THE AREA.

THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AS WELL AS
LARGE HAIL...BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY...OTHERWISE THE NEXT
CHANCE FOR THUNDERSTORMS ARRIVES TUESDAY INTO WEDNESDAY.

HIGH FLOWS REMAIN ON THE NORTH PLATTE...SOUTH PLATTE...AND PLATTE
RIVER SYSTEMS. REFER TO THE LATEST FLOOD STATEMENT FOR FULL
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KAR/JWS

In the hours before

Special weather statement, Jun 25, 12:05 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM GMT THU JUN 25 2015

NEZ004-251845-
SHERIDAN NE-
1205 PM MDT THU JUN 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERIDAN COUNTY UNTIL
1245 PM MDT...

AT 1203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF HAY
SPRINGS TO 22 MILES SOUTHWEST OF HAY SPRINGS...AND MOVING SOUTHEAST
AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HAY SPRINGS...
  INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD...
  INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD...
  WALGREN LAKE STATE RECREATION AREA...
  HIGHWAY 250 CROSSING THE NIOBRARA RIVER...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 87.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Special weather statement, Jun 25, 12:08 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TIME
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1208 PM MDT THU JUN 25 2015

NEZ004-251845-
SHERIDAN NE-
1208 PM MDT THU JUN 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERIDAN COUNTY UNTIL
1245 PM MDT...

AT 1203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF HAY
SPRINGS TO 22 MILES SOUTHWEST OF HAY SPRINGS...AND MOVING SOUTHEAST
AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HAY SPRINGS...
  INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD...
  INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD...
  WALGREN LAKE STATE RECREATION AREA...
  HIGHWAY 250 CROSSING THE NIOBRARA RIVER...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 87.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Special weather statement, Jun 25, 12:52 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1252 PM MDT THU JUN 25 2015

NEZ004-251930-
SHERIDAN NE-
1252 PM MDT THU JUN 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERIDAN COUNTY UNTIL
130 PM MDT...

AT 1249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF HAY SPRINGS TO 11 MILES NORTH OF ANTIOCH...AND MOVING EAST AT 35
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ELLSWORTH...
  HIGHWAY 250 CROSSING THE NIOBRARA RIVER...
  DIAMOND LAKE...
  SMITH LAKE STATE WILDLIFE MANAGEMENT AREA...
  SNOW LAKE...
  ARGO HILL...
  KENNEDY LAKE...
  WOLF HILL...
  WATSON LAKE...
  BILLYS LAKE...
  BIG HILL...

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 115 AND 128.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:17 PM MDTSevere Thunderstorm WarningLBFSheridan43 min
Jun 25, 2:06 PM MDTSevere Thunderstorm WarningLBFCherry, Garden, Grant, Sheridan39 min
Jun 25, 2:32 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Grant43 min
Jun 25, 3:15 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Keith45 min
Jun 25, 3:58 PM MDTSevere Thunderstorm WarningLBFKeith47 min
Jun 25, 4:02 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, McPherson, Thomas43 min
Jun 25, 4:41 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup49 min
Jun 25, 4:47 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan43 min
Jun 25, 5:22 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan38 min
Jun 25, 5:51 PM MDTAreal Flood AdvisoryLBFSheridan3 hr
Jun 25, 5:57 PM MDTSevere Thunderstorm WarningLBFCherry, Garden, Grant, Sheridan48 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.